Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Green Bay, WI
NWS Green Bay, WI issued this special weather statement at Aug 3, 2017, 6:51 PM CDT for Portage County, Waushara County, Wood County, Wisconsin. It was in force for 84 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 6:51 PM CDT (23:51 UTC)
- Expired
- Aug 3, 2017, 8:15 PM CDT
- In force
- 84 min
- Issued by
- NWS Green Bay, WI
Counties Portage County, WI, Waushara County, WI, Wood County, WI
The radar
The Green Bay radar (KGRB), 113 km from the middle of the area, began a volume at 23:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 11.9 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 721 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868
WWUS83 KGRB 032351
SPSGRB
Special Weather Statement
National Weather Service Green Bay WI
651 PM CDT THU AUG 3 2017
WIZ035-036-045-040115-
Waushara WI-Wood WI-Portage WI-
651 PM CDT THU AUG 3 2017
...DEVELOPING THUNDERSTORMS OVER CENTRAL WISCONSIN...
At 646 PM CDT, Doppler radar was tracking a line of developing
thunderstorms along a line extending from near Pittsville to Coloma.
Movement was east at 30 mph.
Some of the storms may become strong with up to one half inch hail
and winds gusts to 40 mph possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4455 9030 4451 8922 4425 8923 4424 8895
4416 8889 4398 8889 4398 8960 4424 8960
4425 8999
TIME...MOT...LOC 2346Z 273DEG 21KT 4445 9005 4391 8956
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this special weather statement went out at Aug 3, 5:36 PM CDT, 1 hour 15 minutes earlier.
Area forecast discussion, Aug 3, 5:36 PM CDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 536 PM CDT Thu Aug 3 2017 Updated aviation portion for 00Z TAF issuance .SYNOPSIS... Issued at 322 PM CDT Thu Aug 3 2017 Widespread rains continuing into this evening, but then diminishing. Otherwise, the forecast period looks cool with plenty of additional opportunities for showers and some thunderstorms. During the next week, ridging will remain near the West Coast, with downstream troughing over central and eastern parts of the continent. The primary large scale changes will be to the amplitude of the eastern trough. The combination of northwest upper flow and plenty of clouds and opportunities for precipitation will keep temperatures below to much below normal on most days. Nighttime lows will probably end up much closer to normal. Precipitation is likely to end up above to much above normal. && .SHORT TERM...Tonight and Friday Issued at 322 PM CDT Thu Aug 3 2017 Severe threat, if any, still looks to be tied to the line of convection now forming back in western Wisconsin. Some clearing occurred ahead of this line in southern Wisconsin, but the forecast area has remained shrouded in clouds with widespread showers and thunderstorms. CAPES continue to indicate marginal buoyancy for severe storms. Strong large-scale forcing is also likely to lead to a rapid increase in storm coverage with the incoming line, which may also work against anything more than a limited threat. Another cool day is expected tomorrow. Winds will pick up as well as the cyclone slowly departs to the northeast. Scattered showers are likely to linger for much of the day. Also would not be surprised to get some drizzle during the morning. High temperatures will be 12-18F degrees below normal. .LONG TERM...Friday Night Through Thursday Issued at 322 PM CDT Thu Aug 3 2017 Timing of, and chances for, precipitation are the main concerns during this part of the forecast. There is still a chance for showers in northern Door County Friday evening with clearing skies across the rest of the area as a surface ridge enters Wisconsin and an upper level trough axis continues to move away from the state. Dry conditions are then expected for the overnight hours through midday on Saturday. The GFS, ECMWF and Canadian models all had some QPF for the area 18Z Saturday through 00Z Sunday, but areal extent and exact placement differed. Also, the NAM kept that period dry. Have just a slight chance for showers going on Saturday afternoon as a result of these differences. Leaned heavily on the initial grids from the model blended solution for the rest of the forecast as the models generally diverged around this period. This kept the slight chance in the southern part of the area Saturday evening. PoPs increase to chance from the south later Saturday night and spread northward on Sunday. There may also be some thunder Sunday afternoon. There is at least a slight chance for showers and/or thunder through Monday before a surface high and weak upper ridge bring dry weather to the entire forecast area. The dry conditions should persist through Tuesday evening before an approaching cold front and upper trough bring rain chances back later Tuesday night, spreading southeast through Wednesday. Thunder is also possible Wednesday afternoon. Rain chances start to decrease from west to east during the day on Thursday. High temperatures should be a little below normal through early next week before warming to near normal for Tuesday and Wednesday. && .AVIATION...for 00Z TAF Issuance Issued at 535 PM CDT Thu Aug 3 2017 Scattered bands of showers and thunderstorms will continue to slide over east central Wisconsin early this evening, otherwise much of the area will be in the stratiform rain region of a storm system tracking across southern Wisconsin. Mainly IFR/MVFR cigs to continue tonight into Friday morning, with the IFR cigs over north central and far northeast Wisconsin. Cigs to gradually improve to VFR from west toe east over most location by afternoon as the storm system departs to the northeast. && .GRB WATCHES/WARNINGS/ADVISORIES... Beach Hazards Statement from Friday afternoon through late Friday night for WIZ022. && SYNOPSIS.......Skowronski SHORT TERM.....Skowronski LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Aug 3, 3:31 PM CDT, 3 hours 20 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 331 PM CDT Thu Aug 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-042045- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 331 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight Periods of showers and thunderstorms will continue through this evening over central and east-central Wisconsin. Some of the storms will generate heavy rainfall, which may lead to localized flooding. The possibility still exists for a few strong or severe storms through early evening hours. The risk will be mainly south of a line from Wisconsin Rapids to Green Bay to Kewaunee, and continue through about 900 pm. The primary risk will be of isolated wind gusts to 60 mph and hail to 1 inch in diameter. Meanwhile, a more persistent rainfall with some embedded thunderstorms is expected farther to the north and west, across north-central and far northeast Wisconsin. Heavy rainfall totals and some localized flooding are possible in this area as well. .DAYS TWO THROUGH SEVEN...Friday through Thursday Rainfall totals may result in some streams and rivers rising to near bankfull during the weekend. Thunderstorms are possible at times into the upcoming week, but conditions do not appear favorable for severe weather during this period. .SPOTTER INFORMATION STATEMENT... Formal spotter activation is unlikely to be needed this evening. But spotters should report any winds over 40 mph, hail, rainfalls over an inch, or observed flooding. LMZ521-522-541>543-042045- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 331 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Widespread thunderstorms through this evening will pose a hazard to boaters on the Lake and Bay. Waves that are hazardous to small craft are likely on the Lake tonight. .DAYS TWO THROUGH SEVEN...Friday through Thursday Gusty northwest winds will generate conditions that are hazardous to small craft on the Bay and Lake Friday into Friday night. Northwest gales are likely in the vicinity of the northern Door Peninsula. Thunderstorms are possible at times into the upcoming week. Skowronski/MG
In the hours before
Special weather statement, Aug 3, 1:52 PM CDT, 4 hours 59 minutes before
Special Weather Statement National Weather Service Green Bay WI 152 PM CDT Thu Aug 3 2017 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-032100- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 152 PM CDT Thu Aug 3 2017 ...SCATTERED THUNDERSTORMS WITH HEAVY RAIN TO CONTINUE ACROSS CENTRAL AND EAST-CENTRAL WISCONSIN THIS AFTERNOON... At 145 PM, radar indicated numerous showers and thunderstorms across the entire state of Wisconsin. In general, the strongest storms were in the southern half of the state, and were generating heavy rainfall. Any of the storms could produce sufficient rainfall to result in localized flooding of low spots on roads and parking lots. Although the storms were not as strong across the north, the rain was more persistent in this area. That may eventually lead to some standing water in ditches and in low spots on the roads later this afternoon and this evening. Skowronski
Special weather statement, Aug 3, 6:51 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Green Bay WI
651 PM CDT THU AUG 3 2017
WIZ035-036-045-040115-
Waushara WI-Wood WI-Portage WI-
651 PM CDT THU AUG 3 2017
...DEVELOPING THUNDERSTORMS OVER CENTRAL WISCONSIN...
At 646 PM CDT, Doppler radar was tracking a line of developing
thunderstorms along a line extending from near Pittsville to Coloma.
Movement was east at 30 mph.
Some of the storms may become strong with up to one half inch hail
and winds gusts to 40 mph possible.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4455 9030 4451 8922 4425 8923 4424 8895
4416 8889 4398 8889 4398 8960 4424 8960
4425 8999
TIME...MOT...LOC 2346Z 273DEG 21KT 4445 9005 4391 8956
TDHThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 3:28 AM CDT | Small Craft Advisory | GRB | 42 hr | |
| Aug 3, 8:01 AM CDT | Special Weather Statement | GRB | Portage, Waushara, Wood | 59 min |
| Aug 3, 9:05 AM CDT | Special Weather Statement | GRB | Calumet, Outagamie, Shawano, Waupaca, Winnebago | 55 min |
| Aug 3, 10:02 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Outagamie, Shawano and 1 more | 58 min |
| Aug 3, 10:58 AM CDT | Special Weather Statement | GRB | Brown, Calumet, Kewaunee, Manitowoc, Menominee, Oconto and 1 more | 62 min |
| Aug 3, 3:21 PM CDT | Gale Warning | GRB | 30 hr | |
| Aug 3, 3:41 PM CDT | Beach Hazards Statement | GRB | Door | 30 hr |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.